Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 26, 2005, 4:34 AM CST for Reagan County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 4:34 AM CST (10:34 UTC)
- Expired
- Mar 26, 2005, 5:00 AM CST
- In force
- 26 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 75 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 1:25 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 261036 SVRMAF TXC383-261100- /O.NEW.KMAF.SV.W.0022.050326T1034Z-050326T1100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 434 AM CST SAT MAR 26 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN REAGAN COUNTY IN WEST TEXAS * UNTIL 500 AM CST * AT 431 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF STILES...OR 23 MILES NORTH OF BIG LAKE...MOVING NORTHEAST AT 30 MPH. A SECOND STRONG TO SEVERE THUNDERSTORM WAS MOVING INTO RURAL WESTERN REAGAN COUNTY. * LOCATIONS IMPACTED INCLUDE... NORTHEASTERN REAGAN COUNTY... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3163 10177 3125 10177 3144 10129 3165 10128 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:17 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 26, 3:17 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
317 AM CST SAT MAR 26 2005
STORMS BACK BUILT IN FROM THE EAST AFTER MIDNIGHT NOW ACROSS CENTRAL
CWA WITH WATCH NOW IN EFFECT... SO WILL KEEP DISCUSSION SHORT. WILL
CONCENTRATE ON SHORT TERM AND MAKE MINOR CHANGES TO LONG TERM. FOR
TODAY HAVE RAISED POPS... INCREASED CLOUDS... AND LOWERED TEMPS AS
IT LOOKS TO BE WET AND COOL. POTENT UPPER TROUGH OVER SOUTHWEST U.S.
WILL IMPACT AREA TODAY AS STRONG SHORTWAVE DIVES THROUGH BASE AND INTO
CWA. ALSO WEAK FRONT THAT MOVED INTO CWA YESTERDAY APPEARS TO BE NEAR
THE PECOS RIVER AND SHOULD HELP FOCUS CONVECTION. CONCERNED THAT CURRENT
STORMS ALREADY NEAR SEVERE LIMITS AND BEST LIFT/INSTABILITY WILL BE
LATER TODAY. HAVE ADDED MENTION LARGE HAIL/DAMAMGING WIND TO EASTERN
PERMIAN BASIN DOWN TO TRANS PECOS. MODELS BRING REINFORCING SHOT COLD
AIR LATER TODAY WHICH WILL KNOCK AFTERNOON TEMPS DOWN. WEST WIND...
MORE SUNSHINE... AND WARMER TEMPS FOR EASTER SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 57 37 63 40 / 50 10 10 0
CARLSBAD NM 59 34 67 42 / 30 10 0 0
DRYDEN TX 67 41 70 46 / 20 0 0 0
FORT STOCKTON TX 63 39 67 45 / 30 0 0 0
GUADALUPE PASS TX 53 29 61 43 / 10 0 0 0
HOBBS NM 56 33 67 42 / 30 10 0 0
MARFA TX 62 30 63 32 / 0 0 0 0
MIDLAND INTL AIRPORT TX 60 36 65 42 / 40 10 0 0
ODESSA TX 61 37 66 42 / 40 10 0 0
WINK TX 63 38 68 41 / 30 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING IN EFFECT TODAY FOR THE FOLLOWING ZONES...GUADALUPE
MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING IN EFFECT TODAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA AND GUADALUPE MOUNTAINS.
&&
72Hazardous weather outlook, Mar 25, 1:30 PM CST, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 130 PM CST FRI MAR 25 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261918- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 130 PM CST FRI MAR 25 2005 (1230 PM MST FRI MAR 25 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT WEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS TO 60 MPH AFTER MIDNIGHT IN THE GUADALUPE MOUNTAINS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT ACROSS THE NORTHERN AND EASTERN PERMIAN BASIN...EAST OF A HOBBS...TO ODESSA TO SHEFFIELD LINE. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS...BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO NEAR 60 MPH WILL CONTINUE IN THE GUADALUPE MOUNTAINS DURING THE DAY SATURDAY. HIGH WINDS ALSO WILL BE POSSIBLE ACROSS THE DAVIS MOUNTAINS SATURDAY AS ANOTHER UPPER LEVEL STORM SYSTEM APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Mar 26, 2:29 AM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 229 AM CST SAT MAR 26 2005 TXZ070-260845- REAGAN TX- 229 AM CST SAT MAR 26 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN REAGAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTHEASTERN REAGAN COUNTY...10 MILES SOUTHEAST OF BIG LAKE...AT 226 AM CST...MOVING NORTHEAST AT 20 MPH. THIS STORM MAY AFFECT U.S. HIGHWAY 67 EAST OF BIG LAKE BY 2:45 AM CST. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. HAIL IS POSSIBLE WITH THIS STORM.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:12 AM CST | Severe Thunderstorm Warning | MAF | Crane | 33 min |
| Mar 26, 3:35 AM CST | Severe Thunderstorm Warning | MAF | Upton | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.